Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 29, NWS Memphis, TN

July 29, 2006Carroll County, Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this flash flood warning at Jul 29, 2006, 12:03 PM CDT for Carroll County, Decatur County, Henderson County, Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2006, 12:03 PM CDT (17:03 UTC)
Expired
Jul 29, 2006, 3:00 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Carroll County, TN, Decatur County, TN, Henderson County, TN

What was reported inside it

TimeReportWhereRemark
Jul 29, 12:35 PM CDTFLASH FLOOD5 Ene Clarksburg, TNNUMEROUS COUNTY ROADS FLOODED IN THE SOUTHEASTERN PORTION OF CARROLL COUNTY
Jul 29, 12:39 PM CDTFLASH FLOOD7 E Lexington, TNCARAMEL COVE ROAD IN CHESTERFIELD IS FLOODED
Jul 29, 12:41 PM CDTFLASH FLOODParsons, TNSHERIFFS OFFICE IN PARSONS REPORTS THAT FOUR BUSINESSES HAVE FOUR INCHES OF FLOOD WATER. ONE HOME HAS SIX INCHES OF WATER. ANOTHER HOME HAS CLOSE TO ONE FOOT OF WATER. DECATUR COUNTY SHERRIFS OFFICE ALSO REPORTS THAT SECTIONS OF ALMOST EVERY ROAD IN PARSONS IS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
708 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 291704
FFWMEG
TNC017-039-077-292000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CDT SAT JUL 29 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN TENNESSEE
  CARROLL COUNTY IN NORTHWEST TENNESSEE
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 300 PM CDT

* AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 6 HOURS        
  DOPPLER RADAR ESTIMATES THAT 5 TO 7 INCHES OF RAINFALL HAS FALLEN  
  ACROSS THE WARNED AREA. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS  
  THE WARNED COUNTIES AGGRAVATING THE SITUATION.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILDERSVILLE...VALE...REAGAN...PARSONS...MIDDLE FORK...MCKENZIE...
  LEXINGTON...HUNTINGDON...HOLLOW ROCK...DECATURVILLE...DARDEN...
  CEDAR GROVE...BUENA VISTA...BRUCETON...BARGERTON AND ATWOOD.

.EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3617 8816 3584 8823 3583 8798 3544 8796
      3541 8820 3554 8841 3582 8868 3611 8870

$$
3 follow-up statements
000 
WGUS74 KMEG 291746
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 PM CDT SAT JUL 29 2006

TNC017-039-077-292000-
DECATUR TN-CARROLL TN-HENDERSON TN-
1239 PM CDT SAT JUL 29 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
HENDERSON...CARROLL AND DECATUR COUNTIES...

AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 6 HOURS DOPPLER
RADAR ESTIMATES THAT 5 TO 7 INCHES OF RAINFALL HAS FALLEN ACROSS THE 
WARNED AREA. 

WATER SEVERAL INCHES DEEP HAS BEEN REPORTED IN SOME HOMES AND 
BUSINESSES IN PARSONS LOCATED IN DECATUR COUNTY. IN ADDITION...  
ROADS HAVE BEEN REPORTED FLOODED IN THE SOUTHEAST PART OF CARROLL 
COUNTY...IN EASTERN HENDERSON COUNTY...AND PARTS OF DECATUR COUNTY. 
ADDITIONAL THUNDERSTORMS MOVING THROUGH THE WARNED COUNTIES WILL 
AGGRAVATE THIS SITUATION.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILDERSVILLE...VALE...MIDDLE FORK...MCKENZIE...HUNTINGDON...HOLLOW
ROCK...CEDAR GROVE...BUENA VISTA...BRUCETON AND ATWOOD.

.EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. TURN AROUND,
DONT DROWN.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3617 8816 3584 8823 3583 8798 3544 8796
      3541 8820 3554 8841 3582 8868 3611 8870

$$
000 
WGUS74 KMEG 291836
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT SAT JUL 29 2006

TNC017-039-077-292000-
DECATUR TN-CARROLL TN-HENDERSON TN-
134 PM CDT SAT JUL 29 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
HENDERSON...CARROLL AND DECATUR COUNTIES...

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAIN WAS DIMINISHING ACROSS THE WARNED COUNTIES. OVER THE PAST 
6 HOURS DOPPLER RADAR ESTIMATES THAT 5 INCHES OR MORE OF RAINFALL 
HAS FALLEN ACROSS PARTS OF THE AREA. NUMEROUS ROADS HAVE BEEN 
REPORTED FLOODED. WATER WAS REPORTED INTO SOME BUSINESSES AND 
HOMES. ALTHOUGH THE RAIN IS DIMINISHING...RUNOFF FROM THE HEAVY RAIN 
WILL CONTINUE TO POSE THE THREAT OF FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILDERSVILLE...VALE...MIDDLE FORK...MCKENZIE...HUNTINGDON...HOLLOW
ROCK...CEDAR GROVE...BUENA VISTA...BRUCETON AND ATWOOD.

.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS. TURN AROUND, DONT DROWN.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3617 8816 3584 8823 3583 8798 3544 8796
      3541 8820 3554 8841 3582 8868 3611 8870

$$
000 
WGUS74 KMEG 291935
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT SAT JUL 29 2006

TNC017-039-077-291944-
DECATUR TN-CARROLL TN-HENDERSON TN-
234 PM CDT SAT JUL 29 2006

...THE FLASH FLOOD WARNING FOR HENDERSON...CARROLL AND DECATUR
COUNTIES IS CANCELLED...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

HOWEVER...MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION DUE TO 
RUNOFF FROM THE EARLIER HEAVY RAIN.


LAT...LON 3617 8816 3584 8823 3583 8798 3544 8796
      3541 8820 3554 8841 3582 8868 3611 8870

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:30 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 29, 10:30 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CDT SAT JUL 29 2006

RADAR SHOWS SHOWERS AND THUNDERSTORMS IN A BAND FROM WYNNE TO
HUNTINGDON AND A BATCH OF THUNDERSTORMS WITH HEAVY RAIN IN PARTS
OF CARROLL...HENDERSON...AND DECATUR COUNTIES. FLASH FLOOD
WARNING HAS BEEN ISSUED FOR THE HEAVY RAIN. OTHER SHOWERS WERE
AROUND CHARLESTON MS.

EXPECT MORE SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON
DUE TO UPPER SUPPORT AND LOTS OF MOISTURE. COVERAGE WILL BE
LIMITED AND AMTS LIGHT TO MODERATE.

BREAKS IN CLDS THIS MORNING ALLOWED AN AREA FROM CBM TO BOLIVAR
TO WARM UP QUITE A BIT. NINETIES WILL BE COMMON AGAIN IN THE
SOUTHWESTERN PARTS OF THE CWA.

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

WER
Hazardous weather outlook, Jul 29, 11:25 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1125 AM CDT SAT JUL 29 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1125 AM CDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE ONLY SEVERE WEATHE OCCURRING NOW IS HEAVY RAIN IN PARTS OF
CARROLL...HENDERSON...AND DECATUR COUNTIES IN WEST TENNESSEE THIS
MORNING. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DAYTIME HEATING COMBINED WITH HIGH RELATIVE HUMIDITIES WILL CAUSE
HEAT INDEX VALUES TO APPROACH 105 DEGREES ON SUNDAY...MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 10:21 AM CDTFlash Flood WarningMEGCarroll, Decatur, Henderson114 min

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.